EconPapers    
Economics at your fingertips  
 

Interpreting rational expectations econometrics via analytic function approach

Fei Tan ()

Economics Bulletin, 2017, vol. 37, issue 2, 1182-1190

Abstract: An analytic function method is applied to illustrate Geweke's (2010) three econometric interpretations for a generic rational expectations (RE) model. This delivers an explicit characterization of the model's cross-equation restrictions imposed by the RE hypothesis under each interpretation. It is shown that the degree of identification on the deep parameters is positively related to the strength of the underlying econometric interpretation, and observationally equivalent models may arise once the cross-equation restrictions are interpreted in a minimal sense. This offers important insights into the econometric modeling and evaluation of dynamic economic models.

Keywords: Rational expectations; econometric interpretation; identification; analytic functions (search for similar items in EconPapers)
JEL-codes: C5 C6 (search for similar items in EconPapers)
Date: 2017-06-05
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.accessecon.com/Pubs/EB/2017/Volume37/EB-17-V37-I2-P106.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-17-00218

Access Statistics for this article

More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().

 
Page updated 2025-03-19
Handle: RePEc:ebl:ecbull:eb-17-00218